Jump to content

Eating at regular intervals


Narcissus
 Share

Recommended Posts

  • Moderator Emeritus

I find that there is a VERY strong link between my withdrawal symptoms and how I eat throughout the day. Sometimes I'll feel a strong sense of relief almost immediately after eating. I've noticed recently that I seem to have the worse symptoms when I go for long stretches without food. If, for example, I skip breakfast I will really start to feel badly a few hours into the day. I looked around beyondmeds.com for a bit and the author mentioned having to eat every few hours in order to keep her symptoms at bay. She suggested it had something to do with blood sugar. But I am beginning to think, that at least for me, eating regularly throughout the day may be the best way of easing my withdrawal pains. I will experiment with this and let people know how it goes.

 

I saw another threat mentioning food as an 'activating factor', has anyone else experienced food as a 'deactivating factor' like I have?

3 Years 150 mgs Effexor

2 month taper down to zero

3 terrible weeks at zero

Back up to 75 mgs

2 months at 75

6 or so months back to regular dose of 150 - was able to restabilize fine.

3 month taper back to zero

1 HORRENDOUS week at zero

2 days back up to 37.5

3 days back up to 75

One week at 150 - unable to stabilize.

Back down to 75 mgs

At 75 mgs (half original dose) and suffering withdrawal symptoms since October 2012.

 

"It is a radical cure for all pessimism to become ill, to remain ill for a good while, and then grow well for a still longer period." - Nietzsche

Link to comment
Share on other sites

I was just, yesterday, discussing this with my husband..I definitely feel better the rest of the day, if I eat in the afternoon. I never ate much during the day after breakfast..I will be more careful..This was worth mentioning..Thanks.

C/T Celexa and Trazadone on Jan.29th 2014
Prescribed 1mg of Klonopin every 6 hours on Jan.29th
Began tapering Klonopin April 18th..stretching time between doses...at first one hour for 2 weeks then a half hour for app.10 days then another half hour 10days later.
Presently at .25 three times a day..6 2 and 10pm. Trying to stabilize.
Also still taking gabapentin 300mgs 2xs a day..

Link to comment
Share on other sites

I've had something else going on now for a couple of years...eating makes my symptoms flare...I need to eat light...especially in the morning...

 

this is likely associated with my histamine issues since apparently the very act of digestion raises histamine...

 

but I still need to be sure to eat enough and often enough or failure to do so brings it's own problems...balance, balance, balance...

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to comment
Share on other sites

Yes! I've found that going longer than 4 hours without eating is no good for me. I have to eat throughout the day. I also have to make sure i get enough protein. (several helpings a day)

 

I've gained some weight since weaning. :0

Started Fluoxetine Jan. 2010

Tried to go off of it in Sept. 2010

Weaned too fast and was back on it by Nov. 2010

Didn't work as good the second time around.

Started to wean again in Nov. 2011 and was off for good by April? 2012

Link to comment
Share on other sites

  • Moderator Emeritus

I've always struggled with low blood sugar and I'm sure I've read somewhere that long term use of SSRI's can aggravate this. Mornings are the worst so I always have a decent bowl of porridge, and a mid morning snack, it aggravates anxiety, afternoons and evenings are much better. The less sugar I have in my diet the better it is as well.

*** Please note this is not medical advice,discuss any decisions about your medical care with a knowledgeable medical practitioner***





http://prozacwithdrawal.blogspot.com/
Original drug was sertraline/Zoloft, switched to Prozac in 2007.
Tapering from 5mls liquid prozac since Feb 2008, got down to 0.85ml 23/09/2012, reinstated back to 1ml(4mg) 07/11/2012, didn't appear to work, upped to 1.05ml 17/11/2012, back down to 1ml 12/12/2012 didn't work, up to 1.30ml 16/3/2013 didn't work, bumped up to 2ml (8mg) 4/4/2013 didn't work, in July 2013 I reinstated Sertraline (Zoloft) 50mg, feeling better now. 

A few months down the line I switched to 5ml liquid Prozac and tapered down to a compromise dose of 3ml liquid Prozac and have stayed there ever since, no withdrawals and no emotional blunting/loss of libido.

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy